Evaluation of the multiple zeta values \(\zeta(2,\ldots,2,3,2,\ldots,2)\). (English) Zbl 1268.11121

Summary: A formula is given for the special multiple zeta values occurring in the title as rational linear combinations of products \(\zeta(m)\pi^{2n}\) with \(m\) odd. The existence of such a formula had been proved using motivic arguments by Francis Brown [Ann. Math. (2) 175, No. 2, 949–976 (2012; Zbl 1278.19008)], but the explicit formula (more precisely, certain 2-adic properties of its coefficients) were needed for his proof in [On the decomposition of motivic multiple zeta values, http://arxiv.org/abs/1102.1310] of the conjecture that all periods of mixed Tate motives over \(\mathbb{Z}\) are \(\mathbb{Q}[(2\pi i)^{\pm 1}]\)-linear combinations of multiple zeta values. The formula is proved indirectly, by computing the generating functions of both sides in closed form (one as the product of a sine function and a \({}_3F_2\)-hypergeometric function, and one as a sum of 14 products of sine functions and digamma functions) and then showing that both are entire functions of exponential growth and that they agree at sufficiently many points to force their equality. We also show that the space spanned by the multiple zeta values in question coincides with the space of double zeta values of odd weight and find a relation between this space and the space of cusp forms on the full modular group.


11M32 Multiple Dirichlet series and zeta functions and multizeta values
33C20 Generalized hypergeometric series, \({}_pF_q\)


Zbl 1278.19008
Full Text: DOI


[1] F. Brown, ”Mixed Tate motives over \(\Z\),” Ann. of Math., vol. 175, pp. 949-976, 2012. · Zbl 1278.19008
[2] F. Brown, On the decomposition of motivic multiple zeta values. · Zbl 1321.11087
[3] P. Deligne and A. B. Goncharov, ”Groupes fondamentaux motiviques de Tate mixte,” Ann. Sci. École Norm. Sup., vol. 38, iss. 1, pp. 1-56, 2005. · Zbl 1084.14024
[4] L. Euler, ”Meditationes circa singulare serierum genus,” Novi Comm. Acad. Sci. Petropol., vol. 20, pp. 140-186, 1776.
[5] H. Gangl, M. Kaneko, and D. Zagier, ”Double zeta values and modular forms,” in Automorphic Forms and Zeta Functions, World Sci. Publ., Hackensack, NJ, 2006, pp. 71-106. · Zbl 1122.11057
[6] A. B. Goncharov, ”Galois symmetries of fundamental groupoids and noncommutative geometry,” Duke Math. J., vol. 128, iss. 2, pp. 209-284, 2005. · Zbl 1095.11036
[7] M. E. Hoffman, ”The algebra of multiple harmonic series,” J. Algebra, vol. 194, iss. 2, pp. 477-495, 1997. · Zbl 0881.11067
[8] K. Ihara, J. Kajikawa, Y. Ohno, and J. Okuda, ”Multiple zeta values vs. multiple zeta-star values,” J. Algebra, vol. 332, pp. 187-208, 2011. · Zbl 1266.11093
[9] Y. Ohno and D. Zagier, ”Multiple zeta values of fixed weight, depth, and height,” Indag. Math., vol. 12, iss. 4, pp. 483-487, 2001. · Zbl 1031.11053
[10] T. Terasoma, ”Mixed Tate motives and multiple zeta values,” Invent. Math., vol. 149, iss. 2, pp. 339-369, 2002. · Zbl 1042.11043
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.